MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD GR; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD GR; STAPLE, IMPLANTABLE
Catalog Number TR45G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Can you please explain more details? how were the "free cartridges samples received following a tender bid." obtained? were they purchased from an approved distributer in (b)(6)? or, did a sales representative provide these reloads? do you have the packaging and/or additional product that can be returned for analysis? what procedure was performed and what other surgical technique was performed for the closing? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, re-operation, etc.)? please explain.
 
Event or Problem Description
It was reported that during a procedure, use of free cartridges samples received following a tender bid.On the box, it is not indicated to not use the device.The device cut but did not staple (no staples in the cartridge).Several cartridges from different references have been used.Use of another surgical technique to perform the closing.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the analysis results found that one tr45g reload (a) was received fully fired and with no apparent damaged.No functional test was performed due the condition of the returned reload.The analysis results found that one tr45g reload (b) was received sterile and with no apparent damaged.The package was opened and the reload was loaded into a test device and tested for functionality and it fired, cut and formed all the staples as intended.The staple line was complete, and the staples were noted to have the proper b-formed shape.The analysis results found that one tr45g reload (c) was received sterile and with no apparent damaged.The package was opened and the reload was loaded into a test device and tested for functionality and it fired, cut and formed all the staples as intended.The staple line was complete and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the reload performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: can you please explain more details? how were the "free cartridges samples received following a tender bid." obtained? were they purchased from an approved distributor in (b)(4)? or, did an ethicon sales representative provide these reloads? do you have the packaging and/or additional product that can be returned for analysis? what procedure was performed and what other surgical technique was performed for the closing? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, re-operation, etc.)? please explain.Response: can you please explain more details? these sterile samples were provided to the customer for a tender bid.On the packaging, it is indicated "medical sample not to resale".The surgeon used some samples from different products.During their use, the device did not staple as expected but it cut the patient's tissue.Samples received from the last call for tenders by ethicon which started the 1er january 2018.Procedure : exploratory laparotomy.According to the operating theaters, no patient consequence.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7587546
Report Number3005075853-2018-10491
Device Sequence Number13505347
Product Code GDW
UDI-Device Identifier20705036003172
UDI-Public20705036003172
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue NumberTR45G
Device Lot NumberP4RL37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer07/13/2018
10/25/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/09/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1